Aim: A population pharmacokinetic (PPK) study of the correlation of adverse drug reactions (ADRs) with the 3HP regimen (weekly high-dose rifapentine plus isoniazid for 12 doses) for latent tuberculosis infection (LTBI) remains lacking. The purpose of this study is to determine the association of rifapentine or isoniazid concentration and ADRs. Methods: This prospective, multicentre, observational study enrolled LTBI contacts receiving 3HP treatment between January 2017 and August 2020. The concentrations of rifapentine, isoniazid and their metabolites (25-desacetyl-rifapentine and acetyl-isoniazid) in plasma samples collected monthly after 3HP treatment were determined. A PPK model was constructed to predict the maximum concentration (Cmax) and area under the concentration–time curve from 0 to 24 h (AUC). Their association with ADRs was evaluated by applying three multivariate logistic regression models with adjustment for various covariates. Results: A total of 415 LTBI cases were ultimately enrolled; 355 (85.5%) completed the 3HP treatment. Among them, 47 (11.3%) experienced systemic drug reactions and 291 (70.0%) experienced one or more flu-like symptom. The plasma concentration–time profiles of isoniazid, rifapentine and their metabolites were adequately described by the developed models. A higher Cmax of isoniazid was significantly correlated with a higher risk of any ADR (adjusted odds ratio and 95% confidence interval: 3.04 [1.07–8.65]) and any or at least two flu-like symptoms (all severity grades) (2.76 [1.06–7.17]). Conclusions: Isoniazid may be responsible for ADRs, especially flu-like symptoms, during 3HP treatment.
|Journal||British journal of clinical pharmacology|
|Publication status||Accepted/In press - 2022|
All Science Journal Classification (ASJC) codes
- Pharmacology (medical)